Discussions By Condition: Liver conditions

can Hep C mask Lupus

Posted In: Liver conditions 3 Replies
  • Posted By: Joycie
  • February 7, 2007
  • 04:47 AM

I hope someone can give me some direction for this problem. I have been diagnosed with Lupus. I have been treated for it. I have had a couple of surgeries since and many blood test .
I started with a new doctor and his blood test came up negative for the Lupus but positive for Hep C. I went for the second blood test for Hep C yesterday. The doctor said that Hep C can mimic Lupus, is that true? If so why did all of my other blood test say Lupus?
Lupus is not contagious and Hep C is. I have children. It took years for my Lupus diagnosis. During these year I was diagnosed with other autoimmune disorders too. However in the end it was Lupus.
I'm not feeling well at all. I needed a check up. And now I'm at the beginning again. I'm scared and I feel alone. Has anyone encountered a problem like this before? Please Help.. Thank you, Joycie

Reply Flag this Discussion

3 Replies:

  • Get help for your Hepatitis C.........it can be lethal. It also requires long term treatment. My best friend took a year to get through it. They both are auto immune but Hep C will really damage your system. Aren;t you on chemotherapy yet ?Dont waste timeGood Luck
    Anonymous 42,789 Replies
    • February 7, 2007
    • 08:11 AM
    • 0
    Flag this Response
  • Thank you for replying, but I'm not sure that I have Hep C yet. I just took the second more concise blood test to see that I do in fact have it. As far as the Lupus goes the latest blood test said I don't have it. This is my concern, can one mask the other?. I just found another doctor that is an immunologist/ arthritis specialist who will take me as a patient. I was on medications for the lupus "Methotrexate", I stopped taking it about a year ago. I will start taking care of myself as soon as I know what I have. If I have both I will have to deal with that. I do know the methotrexate was making me so sick. I hope there are other medications out there that are not so harsh.
    Joycie 1 Replies
    • February 8, 2007
    • 07:05 AM
    • 0
    Flag this Response
  • Hi did you get anyone to answer you. I am going through the same thing only for 6 months now but I feel tthat I M going crazy and none of the doctors are doing anything. Denise m.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?